You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Special Class of Nilmanifolds Admitting an Anosov Diffeomorphism
Karel Dekimpe and Wim Malfait
Proceedings of the American Mathematical Society
Vol. 128, No. 7 (Jul., 2000), pp. 2171-2179
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/119713
Page Count: 9
You can always find the topics here!Topics: Algebra, Automorphisms, Eigenvalues, Polynomials, Mathematical manifolds, Integers, Linear transformations, Matrices, Lie groups, Vector spaces
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A nilmanifold admits an Anosov diffeomorphism if and only if its fundamental group (which is finitely generated, torsion-free and nilpotent) supports an automorphism having no eigenvalues of absolute value one. Here we concentrate on nilpotency class 2 and fundamental groups whose commutator subgroup is of maximal torsion-free rank. We prove that the corresponding nilmanifold admits an Anosov diffeomorphism if and only if the torsion-free rank of the abelianization of its fundamental group is greater than or equal to 3.
Proceedings of the American Mathematical Society © 2000 American Mathematical Society